MAUDE Adverse Event Report: SYNTHES ELMIRA 4.5MM LCP® CURVED CONDYLAR PLATE 14 HOLES/314MM-LEFT; APPLIANCE, FIXATION, NAIL

SYNTHES ELMIRA 4.5MM LCP® CURVED CONDYLAR PLATE 14 HOLES/314MM-LEFT; APPLIANCE, FIXATION, NAIL
Catalog Number 02.001.304
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.The subject device is not expected to be returned to the synthes manufacturer for evaluation and was reportedly discarded by the hospital.The investigation could not be completed; no conclusion could be drawn, as no product was received.A device history record review was performed for the subject device lot.Manufacturer: (b)(4).Date of manufacture date: feb 27, 2015.The review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 4.5mm curved condylar plates was processed through the normal manufacturing and inspection operations with no non-conformance noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.The review of the raw material device history record revealed this lot met all specifications with no non-conformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that revision surgery with hardware removal was performed on (b)(6) 2017 due to a broken distal femoral plate and patient pain.The patient initially underwent an unknown procedure and was implanted with the plate and screws on an unknown date.Upon clinical follow-up on an unknown date, the patient presented with complaints of pain.An unknown diagnostic procedure was performed on an unknown date that revealed the broken plate.The patient underwent a distal femur plate and screw revision on (b)(6) 2017.The surgeon removed the broken plate without complications.There were several unknown screws that were also removed, however, two (2) of the screws broke at the head, making it difficult to remove the remainder of the screw shaft.The two (2) broken screw shafts were left inside the patient.The patient was revised with one (1) new plate and screws.The procedure was completed with no other complications or surgical time delay.The patient¿s postoperative status was stable.This complaint is related to complaint, (b)(4), which addresses and reports the two (2) broken unknown screws and retained fragments.This report addresses the event of patient pain and the broken plate.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant medical products: screws (part # unknown, lot # unknown, quantity unknown).

Brand Name
4.5MM LCP® CURVED CONDYLAR PLATE 14 HOLES/314MM-LEFT
Common Device Name
APPLIANCE, FIXATION, NAIL
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key6367931
Report Number3003506883-2017-10027
Device Sequence Number634736
Product Code KTT
UDI-Device Identifier10886982027573
UDI-Public(01)10886982027573(10)7932015
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K041911
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02.001.304
Device Lot Number7932015
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/02/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/01/2017
Supplement Report FDA Received Date03/31/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight111